Side effects of Levaquin and Prednisone

by Donna
(New Jersey)

I was recently prescribed levaquin for pneumonia. I also have had crohns disease for over 40 years. I was taking 60 mg daily prednisone when I started levaquin.



My first problem that incurred was while driving I suddenly had double vision. Somehow I made it home even fell down a few stairs. I called Dr went to er. They did brain scan and other testing along with chest xray saying I still had pneumonia and gave new rx for levoquin since I only had 2 pills left of 10.

Then that night my whole body hurt. I felt like every joint in my body was affected.
Because of the crohns I had pain meds to take so I did. The weird thing was that even though my whole body was affected a certain place would be like someone putting an ice pick say into my knee.

That would stop then elbow..then both knees etc. I was in a terrible state not to mention the mental state 60 mg of prednisone sends u to. Eventually after enduring a few days of this I went back to er.

In between this a friend of mine found out about Fluoroquinolones. I told the ER physician, who wanted no part of hearing about a drug reaction. I got 2 doses of iv morphine and sent home with diagnosis of arthritis.

Back to the couch back to the pain pills back to freaking out. Things got worse I was afraid to move after reading about ruptures etc. Of course I guess from stress or who knows what my crohns started up and was back in er and admitted for that.

No dr wanted to hear about Side Effects of Levaquin. Eventually the tendon pain disipated thank god and I'm home. I am so weak it's like work to get up for a glass of water.

Showering is a job. Everything is. I'm curious if this extreme weakness is part of this levaquin problem and worried the tendon pain may return. My body is sore but not severe pain requiring meds. Any feedback will be appreciated. I'm now down to 40 mg prednisone and on Flagyl 500 mg 3x day 36 doses ugh.

Comments for Side effects of Levaquin and Prednisone

Click here to add your own comments

Yep, typical reaction
by: Kerri Knox, RN, The Immune Queen

I'm so sorry to hear about your reaction, however, unfortunately, your symptoms are typical Side Effects of Levaquin that thousands of people have experienced.

In your case, your doctors did you a triple disservice by giving you ANOTHER prescription for Levaquin when you were already experiencing side effects, and they prescribed Levaquin when you were already on Prednisone.

The interaction of Levaquin and Prednisone is well-known and they should not have been prescribed together. Either your doctor or pharmacist should have 'caught' this error and stopped you from taking these drugs together.

So, I'm terribly sorry for your situation, unfortunately, it's 'par for the course' for those who get reactions to the Fluoroquinolone antibiotics.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video